Trying Uceris

Hello after a reaction to a antibiotic for non GI related issues my J Pouch and GI are angry. I have good control just awful stomach aches. So after a week off the medication I only had some improvement. I finally called and asked for a dose of prednisone, I haven't needed this is a couple of years. I had my surgery in J Pouch surgery in 2006 and for the most part no major issues. I have found when I stress my body with work, family and other responsibilities my GI pays the price. I have resigned from some volunteer roles but the reaction really set me in a tail spin. So today I started a once daily Uceris 9mg regiment. I need some quick relief and in my reading I am not sure this is going to turn around the stomach pain and increased blood. Anyone else try this?
I think given I am in a acute stage a short 80 mg prednisone for 7 days with a taper would be my preference.

Let me know if anyone else has experience .. I will get a update in a few days..
 
View Printer Friendly Format
Um... Uceris is designed to be delayed released in the colon. Has your GI thought this through? Maybe I'm missing something...
 
Like Like (0 likes)
PermalinkView Printer Friendly Format
Yes I am aware, and did have a discussion with my provider and he feels this still can be effective for the small bowel and pouch. They expect me to feel improvement within about 3-5 days, Will provide a update soon...
 
Like Like (0 likes)
PermalinkView Printer Friendly Format
I've had good results with prednisone tapers for other inflammatory processes. I've not used it for GI issues in a long time, since there tend to be better choices, but short-term use is pretty safe for people who've successfully used it before.
 
Like Like (0 likes)
PermalinkView Printer Friendly Format
Uceris is the same medication as Entocort (budesonide), however it is delayed release until the colon. So, like other UC meds, such as Asacol or Azulfidine, it can be used for ileal pouch issues. The delayed release is pH dependent, releasing when the pH rises.

http://www.uceris.com/patient/...-provides-relief.asp

What has me baffled is why your doctor chose Uceris over Entocort, which definitely releases in the small intestine. Entocort is even available as a retention enema, if you wanted targeted topical treatment.

http://www.astrazeneca.com/Med...al/Product/Entocort-

Budesonide is superior to prednisone because it is considered a topical steriod and less likely to produce the systemic effects and side effects of prednisone. The 80mg taper you suggest is very high dose, and 40mg is more typical for an acute treatment course.

My other, and most primary concern, is the fact that your symptoms started after a course of antibiotics, so ths sounds more like a C. difficile infection. There are still doctors out there that think you cannot get C. difficile infections in the small bowel. Treating C. difficile with steroids is definitely the wrong way to go, as it can make it much worse. This should be ruled out with a stool toxin test.

http://www.gutpathogens.com/content/1/1/7

Personally, I think you need to have a talk with your doctor and make sure you have the right diagnosis.

Jan Smiler
 
Like Like (0 likes)
PermalinkView Printer Friendly Format
I was just going to ask about c.diff Jan. I tend to see it everywhere as I get it too often. It's a simple go to the lab and poop in a bowl test. Please do that before you take that devil prednisone. If the doctor says you can't get it tell him you can as I get it and others on here do too. For that you need Flagyl or vancamyacin and it's contagious, if you are not clean, spore like that can end up in death. (If you end up in the hospital they put you in isolation like they do MRSA patients.) This is why I'm OCD about washing my hands and don't like eating in restaurants or using gross public restrooms.
 
Like Like (0 likes)
PermalinkView Printer Friendly Format
 
Post Reply